Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Got high level of WBC in blood work. Any specific reason?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Hi I just had blood work and my Absolute Neutrophils is 1.69 and my WBC is 3.2 a couple of weeks ago my WBC was 1.8 so it has increases any suggestions? Also my Cholesterol All of which is not normal for me I'm usually good on all counts, I exerise regularly and eat healthy most times.
Thank You
Posted Mon, 25 Feb 2013 in Blood Disorders
Answered by Dr. Akhilesh Dubey 1 hour later
Thanks for sharing your concern,
Your WBC count is improving, this is near lower limit of normal range, but what was the cause of lower count. It commonly occurs due to viral infection or drugs. Do let me know.

I can understand your concern about cholesterol but, I would like to know the values before I can comment.
You need to take care of diet and exercise, please continue to do so.
Please let me know these details so I can answer in detail.
With Regards.
Dr. A.Dubey M.D.
Above answer was peer-reviewed by
Follow-up: Got high level of WBC in blood work. Any specific reason? 26 minutes later
We don't know why its low, I have not been sick in over a year no fatique. I do take Valtrex have been for years not sure if that matters. I am anemic but under control.
Answered by Dr. Akhilesh Dubey 15 minutes later
Thanks for your input,

You may repeat WBC count after some time to see it comes to normal level.
I presume Valtrex that is valacyclovir, you may be taking for Herpes, and it can cause neutropenia; but is rare < 0.1 to 0.2%.

Take care of diet taking <30% calories from fats and <10% from saturated fats, and regular exercise would keep you healthy.

Hope this helps; if you have any doubt please feel free to ask, I will be happy to help.

Dr. A. Dubey
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor